Alert archive / Mississippi / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 365, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 17, 1995, 5:50 PM CST for Stone County, Mississippi. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- Dec 17, 1995, 5:50 PM CST (23:50 UTC)
- Expired
- Dec 17, 1995, 6:45 PM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Stone County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMOB 172345 RRA SVRMOB MSC131-180045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 550 PM CST SUN DEC 17 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...STONE COUNTY AT 550 PM CST...NATIONAL WEATHER SERVICE RADAR IN MOBILE INDICATED A LINE OF SEVERE THUNDERSTORMS ENTERING STONE COUNTY FROM THE WEST. MOVEMENT OF THE LINE IS TO THE EAST AT 35 MILES AN HOUR. THIS LINE OF THUNDERSTORMS WILL BE PASSING THROUGH THE TOWNS OF WIGGINS... PERKINSTON AND MCHENRY DURING THE NEXT HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 2:48 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 17, 2:48 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 248 PM CST SUN DEC 17 1995 KLIX LOOP SHOWING LINE OF TRW+ WITH LEWP PATTERN APPROACHING EWD AT 25 30 KTS. EXPECT LINE TO CONTINUE EWD WITH H5 S/WAVE VISIBLE IN WV LOOP AND ENTER WRN CWA BY 0030Z. LINE WILL MOVE AWAY FROM AXIS OF INSTABILITY SE LA/SW MS AND UPPER LEVEL DYNAMICS WILL WEAKEN AS LINE NEARS THE H5 RIDGE AXIS...BUT GOOD MOISTURE CONVERGENCE AND DECENT VEERING AND HELICITY IN LOW LEVELS SHOULD HELP TO MAINTAIN STRONG TO SEVERE STORMS TONIGHT. NEXT H5 S/WAVE ROTATES AHEAD OF MAIN SYSTEM OVER TX FOR MONDAY AND THICKNESS PROGS SUGGEST MCC DEVELOPMENT TONIGHT OVER NRN MS/AR. OUTFLOW FROM DYING MCC WILL INITIATE ANOTHER TRW LINE FOR MONDAY WHICH WILL BE FAVORED OVER CENTRAL AND NRN AL. TRW WILL CONTINUE INTO MONDAY NIGHT AS MAIN SYSTEM NEARS WITH FROPA LATE MONDAY NIGHT. (1) 65/71/58/66/40 8773 (2) 66/70/58/67 7762. DRE
Nearby
Severe Thunderstorm Warnings in Mississippi, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.